Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 352, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Sep 8, 2021, 7:36 AM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2021, 7:36 AM CDT (12:36 UTC)
- Expired
- Sep 8, 2021, 8:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 23 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1977 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WHUS54 KMOB 081236
SMWMOB
GMZ630>632-081330-
/O.NEW.KMOB.MA.W.0352.210908T1236Z-210908T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
736 AM CDT Wed Sep 8 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Mississippi Sound...
North Mobile Bay...
South Mobile Bay...
* Until 830 AM CDT.
* At 734 AM CDT, clusters of thunderstorms capable of producing
waterspouts was located over Portersville Bay, or near Western
Dauphin Island, moving northeast at 5 knots. Additional storms
over Mobile Bay are capable of producing waterspouts
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Gaillard Island, Pinto Island, East Fowl River Bridge, Bon Secour
Bay, Middle Bay Light, Mississippi Sound East Of Pascagoula,
Battleship Park, Dog River Bridge, Dauphin Island Bridge and Mouth
Of Mobile River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Frequent lightning is occurring with some of these storms. If caught
on the open water stay below deck if possible, keep away from
ungrounded metal objects.
&&
LAT...LON 3041 8836 3031 8814 3077 8806 3075 8805
3087 8795 3087 8794 3067 8803 3067 8802
3080 8796 3076 8793 3092 8791 3048 8794
3038 8784 3047 8780 3027 8779 3025 8838
TIME...MOT...LOC 1234Z 229DEG 5KT 3030 8822
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Sep 8, 7:06 AM CDT, 30 minutes earlier.
Area forecast discussion, Sep 8, 7:06 AM CDT, 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
706 AM CDT Wed Sep 8 2021
.AVIATION...
12Z issuance...There will be an increase rain chances as the
ongoing scattered showers and isolated thunderstorms over the
coastal areas and north central Gulf increase in coverage and
expand inland. There will be occasional MVFR ceiling and MVFR/IFR
visibility reductions associated with passing storms. Otherwise,
ceilings should remain at VFR levels most locations south to
southwest winds remaining around 5 to 10 knots. /22
&&
.NEAR TERM UPDATE /Now Through Thursday/...The disturbance over
the central Gulf of Mexico is becoming a little better organized
this morning, and more models seem to be in a little better
agreement with regard to a brief, minimal development of the
disturbance. This system is expected to initially move north-
northeast through noon today, and then turn northeast over the
remainder of near term as a cold front approaches the region from
the northwest. NHC is still giving the disturbance a 50 percent
chance of development in the next 48 hours. NHC indicates that
conditions are forecast to become slightly more conducive for
tropical or subtropical development tonight as the system nears
the northern Gulf coast. At this time, most available data
suggests that most of the impacts associated with this system,
will likely be primarily just east of our forecast area.
Regardless of development, we will see an increase in moisture and
higher rain chances for our area today as the ongoing scattered
showers and isolated thunderstorms along and southeast of I-65
increase in coverage and expand inland. By this afternoon we have
likely to definite showers and thunderstorms, with the greatest
coverage along and southeast of I-65. Locally heavy rainfall will
be the primary threat associated with these storms today and
tonight, particularly over coastal Alabama and the western Florida
Panhandle into extreme south central Alabama where WPC has
highlighted with a Marginal Risk of Excessive rainfall. Some
locations in this area could see 1 to 2 inches of rainfall through
Thursday, and depending on exactly how things play out, with
locally higher amounts of 3 to 4 inches along the coastal sections
possible. We will continue to monitor the latest CAMs.
Otherwise, what is left of the frontal boundary that has been
lingering over our area will finally dissipate as it lifts slightly
further inland today. Flow will turn more northwesterly over our
area late this evening into Thursday as the Gulf system lifts
northeast to the east of our area and a cold front begins moving
into the southeast states. By early Thursday it appears that the
front will likely have worked all the way southeast across our area,
moving out over the Gulf waters by midday Thursday and much drier
and somewhat cooler air begins to filter into the region. Rain
chances begin to lower over most of the area by Thursday with best
chances remaining over far southeastern zones.
An increased risk of rip currents will occur through the near term,
and we transition from a Moderate Risk of rip currents today to a
High Risk tonight into Thursday. With the expected cloud cover
and slightly cooler air moving in, daytime highs primarily in the
mid to upper 80s Wednesday and Thursday. Lows tonight ranging from
the upper 60s to around 70 north of Highway 84 to the lower 70s
south of Highway 84 down to the I-10 corridor. A few mid 70s
likely along the coast. /12 /22
&&
.PREV DISCUSSION... /issued 431 AM CDT Wed Sep 8 2021/
NEAR TERM UPDATE /Now Through Thursday/...The disturbance over
the central Gulf of Mexico is becoming a little better organized
this morning, and more models seem to be in a little better
agreement with regard to a brief, minimal development of the
disturbance. This system is expected to initially move north-
northeast through noon today, and then turn northeast over the
remainder of near term as a cold front approaches the region from
the northwest. NHC is still giving the disturbance a 50 percent
chance of development in the next 48 hours. NHC indicates that
conditions are forecast to become slightly more conducive for
tropical or subtropical development tonight as the system nears
the northern Gulf coast. At this time, most available data
suggests that most of the impacts associated with this system,
will likely be primarily just east of our forecast area.
Regardless of development, we will see an increase in moisture and
higher rain chances for our area today as the ongoing scattered
showers and isolated thunderstorms along and southeast of I-65
increase in coverage and expand inland. By this afternoon we have
likely to definite showers and thunderstorms, with the greatest
coverage along and southeast of I-65. Locally heavy rainfall will
be the primary threat associated with these storms today and
tonight, particularly over coastal Alabama and the western Florida
Panhandle into extreme south central Alabama where WPC has
highlighted with a Marginal Risk of Excessive rainfall. Some
locations in this area could see 1 to 2 inches of rainfall through
Thursday, and depending on exactly how things play out, with
locally higher amounts of 3 to 4 inches along the coastal sections
possible. We will continue to monitor the latest CAMs.
Otherwise, what is left of the frontal boundary that has been
lingering over our area will finally dissipate as it lifts slightly
further inland today. Flow will turn more northwesterly over our
area late this evening into Thursday as the Gulf system lifts
northeast to the east of our area and a cold front begins moving
into the southeast states. By early Thursday it appears that the
front will likely have worked all the way southeast across our area,
moving out over the Gulf waters by midday Thursday and much drier
and somewhat cooler air begins to filter into the region. Rain
chances begin to lower over most of the area by Thursday with best
chances remaining over far southeastern zones.
An increased risk of rip currents will occur through the near term,
and we transition from a Moderate Risk of rip currents today to a
High Risk tonight into Thursday. With the expected cloud cover
and slightly cooler air moving in, daytime highs primarily in the
mid to upper 80s Wednesday and Thursday. Lows tonight ranging from
the upper 60s to around 70 north of Highway 84 to the lower 70s
south of Highway 84 down to the I-10 corridor. A few mid 70s
likely along the coast. /12 /22
SHORT TERM /Thursday night Through Friday night/...The short term
period will be characterized by a long wave upper trof axis
positioned over the eastern US while an upper ridge amplifies over
the Four Corners. At the surface, following a trof of surface low
pressure lifting out over the southeast US Thursday night, a more
pronounced front make passage. A zone of deep moisture initially
at the base of the eastern US upper trof looks to linger over the
coastal waters Thursday night, before drier air with the front
pushes the moisture axis more southward by late in the period.
Outside of a small chance of showers and storms beyond 20 nautical
miles out over the open Gulf Thursday night, a rain-free pattern
is anticipated to close out the week.
Daytime highs are forecast range mostly in the mid to upper 80s
Friday. A hint of Fall for end of the week lows, trending cooler
with numbers dipping down into the lower to mid 60s along and
north of I-10. Upper 60s to lower 70s along the beaches.
A rip current threat holds into Thursday night but is favored to
diminish to close out the week. /10
EXTENDED TERM /Saturday Through Tuesday/...The upper level trough
over the eastern CONUS will continue to push northward as an upper
ridge over the Desert Southwest and southern Plains builds over the
southeastern CONUS. This ridge will continue to build over the
region through early next week, dominating most of the southern
portion of the CONUS. At the surface, a boundary will hang up
offshore over the northern Gulf of Mexico waters on Saturday, but
dissipate through the weekend. Meanwhile, high pressure will persist
over the Appalachians.
East to southeast flow will take hold on Saturday and persist
through Tuesday, ushering moisture back into the region through the
extended period. Model PWATs increase from an inch or less on
Saturday to generally between 1.2-1.8 inches Sunday through Tuesday.
On Tuesday, much of the better moisture will likely be concentrated
over the western portion of the local area. Therefore, for sensible
weather, anticipating isolated showers and storms on Saturday,
mainly near the coast and over inland portions of the western
Florida Panhandle and south-central Alabama. A diurnal (typical
summertime) pattern will then emerge for Sunday into early next
week, with isolated to scattered showers and storms anticipated
during the afternoon and early evening hours each day. Activity will
then dwindle through the late evening, with a resurgence of activity
over the open Gulf waters and near the coast during the late
night/early morning hours.
High temperatures will be in the upper 80s to lower 90s through the
period. Lows will begin in the 60s north of I-10 and in the lower
70s south of I-10 Saturday night. Temperatures will then rebound
Sunday and Monday nights to be in the upper 60s to lower 70s inland
and in the lower to mid 70s near the coast. /26
MARINE...An area of low pressure will move northeastward across
the central and northeastern Gulf of Mexico today and tonight. This
system has become a little better organized and tropical or
subtropical development is possible as the system nears the Gulf
coast. Southerly winds today shift westerly this evening, followed
by an offshore flow through Friday night as a cold front passes
through the area. Seas remain generally low with the exception of
slightly higher seas today and Thursday. Scattered to numerous
showers and storms will be possible over the marine area through
Thursday, followed by dry conditions through Friday night in the
wake of the cold front. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 PM CDT this evening through
Thursday afternoon for ALZ265-266.
FL...High Rip Current Risk from 6 PM CDT this evening through
Thursday afternoon for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:25 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 28 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.